Home|Journals|Articles by Year Follow on Twitter

Directory for Medical Articles
 

Open Access

Case Report

Düşünen Adam. 2010; 23(3): 215-2118


A case of catatonia induced by disulfiram

Özlem Devrim Balaban, Murat İlhan Atagün, Latif Ruhşat Alpkan.

Abstract
Although catatonia has predominantly been evaluated as a subtype of schizophrenia, many of general medical conditions, some of neurological diseases or medications may cause catatonia. Disulfiram is an agent that is being used in the treatment of alcohol dependency by its aversive effect. It may cause neuropsychiatric side effects such as psychosis or delirium. Catatonic sydrome is a rare side effect of disulfiram. This paper aimed to report a case turning into catatonic syndrome following cognitive deterioration. The patient had no prior psychiatric history except alcohol abuse and was using disulfiram in the last month. With the diagnosis of ?catatonia induced by disulfiram?, electroconvulsive therapy was applied. Full remission was obtained and the patient have been followed up without any medication. Concept of catatonia is discussed in this context.

Key words: Disulfiram, catatonia, electroconvulsive therapy



Article Language: Turkish English


Full-text options

Full-text Article




Advertisement
American Journal of Diagnostic Imaging

SUBMIT YOUR ARTICLE NOW




ScopeMed.com
BiblioMed Home
Follow ScopeMed on Twitter
Author Tools
eJPort Journal Hosting
About BiblioMed
License Information
Terms & Conditions
Privacy Policy
Contact Us

The articles in Bibliomed are open access articles licensed under the terms of the Creative Commons Attribution-NonCommercial-ShareAlike 4.0 International License (https://creativecommons.org/licenses/by-nc-sa/4.0/) which permits unrestricted, non-commercial use, distribution and reproduction in any medium, provided the work is properly cited.
ScopeMed is a Database Service for Scientific Publications. Copyright © ScopeMed® Information Services.